Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
127 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes chills and shoulder pain while on oral antibiotics?

Answered by
Dr.
Dr. Arnab Banerjee

Critical Care Specialist

Practicing since :2012

Answered : 1304 Questions

default
Posted on Thu, 1 Sep 2016 in Infections
Question: I have a prosthetic knee that got infected and have been on Cipro for about 8 weeks, after having taken vancomycin for 6 weeks as an IV twice a day. I've been off of the IV's for two weeks, but still continuing with the Cipro and doxycycline was then added to the cipro. I have been having chills and severe pains. First in the hands, then the left shoulder, then the right hip and now my pointer fingers. I am scheduled to remain on these two oral antibiotics for 2 1/2 more months. I believe it is the Cipro that is causing me these problems. Can you help me?
doctor
Answered by Dr. Arnab Banerjee 5 hours later
Brief Answer:
If you can't reach your Doctor, then need to reach out for the nearest ER/Urgent Care without any further delay

Detailed Answer:
Hello XXXXXXX Welcome to HCM,

I've gone through your query and understand your concern..

Yes, it's a quite severe infection which you've suffered thus the antibiotic course is needed to be prolonged..

However, all these symptoms needed to be addressed promptly, as you've rightly pointed out, some of these are also seen in chronic use of Cipro..

Since you can't reach your Doctor, I strongly suggest you to get in touch with your nearest ER/Urgent care for a complete physical examination and a few relevant investigations to decide if it's Cipro induced or there's another underlying cause for these (please note that these symptoms can even be experienced in a new onset infection of another pathogen, that's why proper investigation as well as thorough examination is necessary before taking any decision regarding Cipro)..


Let me know if your having any further queries, I'll be glad to clarify..

Please don't delay any more and get prompt medical attention..

Best Wishes
Kind Regards

Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,  

Recent questions on  Oral antibiotics

doctor1 MD

What does a mastoidectomy involve? What type of care is required before and after such a procedure?

doctor1 MD

Hi Doctor I have attached the pic of my daughter. Just below the nose there is some phoray (phinsi). She is playful but it pains when touched....

doctor1 MD

I have fluid draining from my ear. It turns rust color when it dries. I have all the other symptoms of an ordinary cold .

doctor1 MD

MY BABY IS 6 MONTHS OLD,, A WEEK AFTER HE WAS BORN HIS URINALYSIS RESULT WAS POSITIVE FOR UTI. HE WAS TREATED BY INJECTED ANTIBIOTIC. WHEN HE WAS 4...

doctor1 MD

Recently developed tiny, red itchy spots on my bottom. When scratched they bled . They have now appeared across my shoulders. I am an active 63...

doctor1 MD

i have a swelling under my lower lip with a vile taste coming from inside my bottom lip it all started after having a crown fitted on my right...